MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Codes Perforation (2001); Vascular Dissection (3160); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device analysis results: the oad was returned to csi for analysis with the guide wire not engaged in the device.Analysis revealed biological material embedded within the driveshaft filars near the crown; this prevented the guidewire from passing through during testing, which may confirm the report that the device became stuck on the guide wire.Examination did not reveal any damage that would have contributed to the accumulation.The morphology and exact root cause of the accumulation is unknown.The crown was measured and found to have met drawing specifications.When tested, the oad functioned as intended.The reports that the crown jumped, slow/no flow occurred, and dissection and perforation occurred were not confirmed.There was no damage or abnormalities observed with the driveshaft or handle that would have contributed these reported issues.The opinion of the physician was that the device contributed to the reported events, though the perforation occurred as a result of angioplasty used to address the reported dissection.Csi id: (b)(4).
 
Event or Problem Description
Treatment was performed via left femoral access with a diamondback peripheral orbital atherectomy device (oad) in the popliteal and proximal anterior tibial artery (at), each of which was 80% stenosed.The vessel diameter was 3mm, and the lesions were moderately calcified.The proximal at lesion was treated on low, medium, and high speed for 15 seconds each.During the final treatment, the user felt the device jump backwards, and the device became stuck on the guide wire.The use of glideassist did not resolve the issue.The oad and wire were removed from the patient, and the vessel was rewired.Angiography showed no flow in the vessel and a dissection in the proximal at.Angioplasty was performed.Thereafter, a perforation was observed.The balloon was reinserted and inflated for five minutes.The procedure was delayed by 30 minutes or more due to time taken to rewire the vessel.The patient was stable with no complaint of pain.

Brand Name
DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key11962244
Report Number3004742232-2021-00208
Device Sequence Number11648471
Product Code MCW
UDI-Device Identifier10850000491172
UDI-Public(01)10850000491172(17)220731(10)338154
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberDBP-125MICRO145
Device Catalogue Number7-10057-01
Device Lot Number338154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2021
Initial Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;